Alert archive / Washington / Winter Storm Warnings in 2007

Winter Storm Warning 2, NWS Pendleton, OR

January 7, 2007

NWS Pendleton, OR issued this winter storm warning at Jan 7, 2007, 9:42 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 9:42 AM PST (17:42 UTC)
Expired
Jan 7, 2007, 7:00 PM PST
In force
9 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KPDT 071742
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
942 AM PST SUN JAN 7 2007

...MORE SNOW FOR THE EAST SLOPES OF THE WASHINGTON CASCADES...

.ANOTHER STRONG STORM WILL MOVE ACROSS THE REGION TODAY BRINGING
SIGNIFICANT SNOW TO THE MOUNTAINS. LIGHT TO MODERATE
SNOW...BECOMING HEAVY AT TIMES...WILL CONTINUE INTO THIS EVENING
ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES. SNOW AMOUNTS
SHOULD RANGE FROM 7 TO 12 INCHES ACROSS THE CENTRAL WASHINGTON
CASCADES...WITH 3 TO 6 INCHES ACROSS THE SOUTHERN PORTIONS OF THE
WASHINGTON CASCADES. IN ADDITION...WINDY CONDITIONS WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.

WAZ501-080145-
/O.UPG.KPDT.SN.Y.0003.000000T0000Z-070108T0300Z/
/O.NEW.KPDT.WS.W.0002.070107T1742Z-070108T0300Z/
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...CLE ELUM...EASTON...ROSLYN...NACHES
942 AM PST SUN JAN 7 2007

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

LIGHT TO MODERATE SNOW WILL CONTINUE TODAY. THE SNOW WILL BE HEAVY AT
TIMES WITH TOTAL ACCUMULATIONS RANGING FROM 7 TO 12 INCHES BY THIS
EVENING. IN ADDITION...WINDY CONDITIONS WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING IS ISSUED WHEN SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE
ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS...SO EXERCISE
EXTREME CAUTION. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR
WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

WAZ502-080145-
/O.NEW.KPDT.SB.Y.0002.070107T1742Z-070108T0300Z/
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
942 AM PST SUN JAN 7 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 7 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

LIGHT TO MODERATE SNOW WILL CONTINUE TODAY. THE SNOW MAY BE HEAVY AT
TIMES WITH TOTAL ACCUMULATIONS RANGING FROM 3 TO 6 INCHES BY THIS
EVENING. IN ADDITION...WINDY CONDITIONS WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY IS ISSUED WHEN SUSTAINED WINDS
OR FREQUENT GUSTS TO 35 MPH ARE EXPECTED WITH FALLING AND OR
BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BECOME POOR AT TIMES.
THOSE VENTURING OUTDOORS SHOULD EXERCISE EXTREME CAUTION. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS46 KPDT 072248
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
248 PM PST SUN JAN 7 2007

...MORE SNOW FOR THE EAST SLOPES OF THE WASHINGTON CASCADES...

.A STORM SYSTEM WILL CONTINUE TO PRODUCE SIGNIFICANT SNOW TO THE
MOUNTAINS INTO THIS EVENING. LIGHT TO MODERATE SNOW...BECOMING
HEAVY AT TIMES...WILL CONTINUE INTO THIS EVENING ALONG THE EAST
SLOPES OF THE WASHINGTON CASCADES. SNOW AMOUNTS SHOULD RANGE FROM
7 TO 12 INCHES ACROSS THE CENTRAL WASHINGTON CASCADES...WITH 3 TO
6 INCHES ACROSS THE SOUTHERN PORTIONS OF THE WASHINGTON CASCADES.
IN ADDITION...WINDY CONDITIONS WILL CREATE AREAS OF BLOWING AND
DRIFTING SNOW.

WAZ501-080300-
/O.CON.KPDT.WS.W.0002.000000T0000Z-070108T0300Z/
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...CLE ELUM...EASTON...ROSLYN...NACHES
248 PM PST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

LIGHT TO MODERATE SNOW WILL CONTINUE INTO THE EVENING. THE SNOW
WILL BE HEAVY AT TIMES WITH TOTAL ACCUMULATIONS RANGING FROM 7 TO
12 INCHES BY THIS EVENING. IN ADDITION...WINDY CONDITIONS WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING IS ISSUED WHEN SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS...SO
EXERCISE EXTREME CAUTION. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

WAZ502-080300-
/O.CON.KPDT.SB.Y.0002.000000T0000Z-070108T0300Z/
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
248 PM PST SUN JAN 7 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST
THIS EVENING. 

LIGHT TO MODERATE SNOW WILL CONTINUE INTO THIS EVENING. THE SNOW
MAY BE HEAVY AT TIMES WITH TOTAL ACCUMULATIONS RANGING FROM 3 TO
6 INCHES BY THIS EVENING. IN ADDITION...WINDY CONDITIONS WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY IS ISSUED WHEN SUSTAINED WINDS
OR FREQUENT GUSTS TO 35 MPH ARE EXPECTED WITH FALLING AND OR
BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BECOME POOR AT TIMES.
THOSE VENTURING OUTDOORS SHOULD EXERCISE EXTREME CAUTION. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS46 KPDT 080240
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
640 PM PST SUN JAN 7 2007

WAZ501-080345-
/O.EXP.KPDT.WS.W.0002.000000T0000Z-070108T0300Z/
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...CLE ELUM...EASTON...ROSLYN...NACHES
640 PM PST SUN JAN 7 2007

...WINTER STORM WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 7 PM PST THIS EVENING. 

PRECIPITATION HAS BECOME SCATTERED. 

$$

WAZ502-080345-
/O.EXP.KPDT.SB.Y.0002.000000T0000Z-070108T0300Z/
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
640 PM PST SUN JAN 7 2007

...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 7 PM PST THIS
EVENING...

THE SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 7 PM PST THIS
EVENING. 

PRECIPITATION HAS BECOME SCATTERED. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this winter storm warning went out at Jan 7, 2:30 AM PST, 7 hours 12 minutes earlier.

Area forecast discussion, Jan 7, 2:30 AM PST, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 AM PST SUN JAN 7 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...SATELLITE AND RADARS SHOW
NEXT STORM ALREADY MOVING INTO THE PAC NW EARLY THIS MORNING. SNOW
FALLING IN A FEW AREAS ESPECIALLY THE WASHINGTON CASCADES. EXPECT
PRECIP COVERAGE TO INCREASE TODAY AND SPREAD ACROSS MOST OF THE
REGION. DOWNSLOPE WINDS WILL KEEP RAIN TO A MINIMUM IN THE COLUMBIA
BASIN AS WINDS BEGIN TO INCREASE. BEST SNOW ACCUMULATIONS WILL BE IN
WASHINGTON CASCADES AND HAVE ISSUED A SNOW ADVISORY THERE. AS FOR
THE WINDS...HIGH WIND WARNING IN EFFECT FOR COLUMBIA BASIN AND AREAS
NORTHWESTWARD TOWARD YAKIMA AND KITTITAS VALLEYS AND MOUNTAINS.
SURFACE GRADIENTS INCREASE AS LOW PRESSURE SYSTEM MOVES BY TO THE
NORTH. STRONG 850MB WINDS SIMILAR TO YESTERDAY SWEEP ACROSS THE
NORTHERN PORTION OF FORECAST AREA LATER THIS MORNING THROUGH EARLY
EVENING. SHOULD SEE GUSTY SOUTH WINDS THEN A SURGE OF STRONG WEST
WINDS LATE. WINDS WILL DIMINISH TONIGHT. FRONTAL SYSTEM GETS HUNG UP
OVER THE AREA TONIGHT AND MOVES BACK NORTHWARD MONDAY AS UPPER RIDGE
BUILDS. HAVE INCREASED CLOUD COVER AND POPS TO ACCOUNT FOR THIS.
SHOULD SEE SOME DRY WEATHER BY MONDAY NIGHT.  94

.LONG TERM...TUESDAY THROUGH SATURDAY...THE NEXT STRONG SYSTEM TO
IMPACT THE AREA WILL MOVE INTO THE AREA TUESDAY NIGHT...BRINGING
WINDY CONDITIONS...PRECIPITATION AND COOLER TEMPERATURES.
THEN...ANOTHER SYSTEM WILL DROP DOWN FROM THE NORTH ON WEDNESDAY AND
THURSDAY. THIS SYSTEM WILL BRING VERY COLD ARCTIC AIR TO THE
REGION...WITH LOWER ELEVATIONS SEEING HIGH TEMPERATURES IN THE MID
TO UPPER 20S ON THURSDAY AND FRIDAY. LOW TEMPERATURES WILL DROP INTO
THE TEENS AND NEAR ZERO FOR AREAS WITH SNOW STILL ON THE GROUND. DK

&&

.AVIATION...CAN EXPECT MAINLY VFR CONDITIONS TODAY...THOUGH CEILINGS
MAY DROP TO 3000 FT AND VISIBILITY TO MVFR NEAR ISOLATED SHOWERS
UNTIL 18Z. WINDS ARE EXPECTED TO INCREASE THIS MORNING WITH GUSTS
NEARING 45 KTS POSSIBLE AFTER 15Z. BY 18Z AND THROUGH THE
DAY...WINDS MAY GUST TO 50 KTS ACROSS THE COLUMBIA BASIN...FOOTHILLS
OF THE BLUES AND PORTIONS OF YAKIMA VALLEY...INCLUDING TAF SITES
KYKM...KPSC...KPDT AND KALW. DK

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  48  37  47  34 /  20  10  10  10
ALW  48  37  47  36 /  30  10  10  10
PSC  50  37  47  33 /  20  10  10  10
YKM  40  33  42  30 /  60  10  10  10
HRI  49  37  47  34 /  20  10  10  10
ELN  37  31  38  27 /  80  10  10  10
RDM  45  30  46  27 /  30  20  10  10
LGD  45  33  41  31 /  50  20  10  10
GCD  43  31  44  25 /  40  20  10  10
DLS  46  39  47  35 /  40  20  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR ORZ041-044-501.

WA...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR WAZ024-026>029-501-502.

     SNOW ADVISORY UNTIL 7 PM PST THIS EVENING FOR WAZ501.

&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/84/84
Hazardous weather outlook, Jan 7, 5:20 AM PST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PST SUN JAN 7 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-081315-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
520 AM PST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON

STRONG WIND
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS
     VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, LOWER COLUMBIA
     BASIN OF OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

ANOTHER STORM WILL MOVE ACROSS THE AREA TODAY BRINGING STRONG WINDS
AND MOUNTAIN SNOW. WINDS WILL INCREASE TODAY AND BECOME STRONG
DURING THE AFTERNOON AND EVENING. SIGNIFICANT SNOW EXPECTED IN THE
CASCADES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE WEATHER PATTERN WILL REMAIN ACTIVE NEXT WEEK. A STRONG COLD
FRONT WILL MOVE THROUGH LATE TUESDAY BRINGING IN VERY COLD AIR WHICH
WILL LINGER THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 8:33 PM PSTHigh Wind WarningPDTBenton, Columbia, Franklin, Kittitas, Klickitat, Walla Walla and 1 more22 hr
Jan 7, 3:56 AM PSTSnow AdvisoryPDT6 hr
Jan 7, 9:42 AM PSTSnow and Blowing Snow AdvisoryPDT9 hr

Nearby

Winter Storm Warnings in Washington, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.